Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 135, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2014, 4:22 PM CDT for Randolph County, Illinois; Sainte Genevieve County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2014, 4:22 PM CDT (21:22 UTC)
- Expired
- Jun 4, 2014, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The St Louis radar (KLSX), 108 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:21 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 663 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623
WUUS53 KLSX 042122
SVRLSX
ILC157-MOC186-042215-
/O.NEW.KLSX.SV.W.0135.140604T2122Z-140604T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
422 PM CDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 515 PM CDT
* AT 419 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BLOOMSDALE...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STE. GENEVIEVE...CHESTER...WEINGARTEN...ST. MARY...BREMEN...PRAIRIE
DU ROCHER...MODOC...KELLOGG...RIVER AUX VASES...ROOTS...ELLIS
GROVE...MINNITH...KASKASKIA...NEW PALESTINE AND WELGE.
THIS WARNING INCLUDES FELIX VALLE HOUSE STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 55 IN MISSOURI FROM EXIT 141 TO EXIT 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3796 9036 3812 9004 3795 8959 3785 8980
3788 8980 3790 8984 3787 8990 3787 8994
3782 8999 3772 9007
TIME...MOT...LOC 2122Z 299DEG 30KT 3800 9020
HAIL...1.00IN
WIND...60MPH
$$
TILLY2 follow-up statements
183
WWUS53 KLSX 042146
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT WED JUN 4 2014
ILC157-MOC186-042215-
/O.CON.KLSX.SV.W.0135.000000T0000Z-140604T2215Z/
RANDOLPH IL-STE. GENEVIEVE MO-
446 PM CDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN STE.
GENEVIEVE AND SOUTHERN RANDOLPH COUNTIES UNTIL 515 PM CDT...
AT 444 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STE.
GENEVIEVE...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHESTER...ST. MARY...BREMEN...MINNITH...KASKASKIA AND WELGE.
THIS WARNING INCLUDES FELIX VALLE HOUSE STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 55 IN MISSOURI FROM EXIT 141 TO EXIT 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3795 9023 3806 9006 3793 8962 3785 8980
3788 8980 3790 8984 3787 8990 3787 8994
3782 8999 3772 9007
TIME...MOT...LOC 2146Z 303DEG 29KT 3792 9000
HAIL...<.75IN
WIND...60MPH
$$
TILLY400
WWUS53 KLSX 042200
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT WED JUN 4 2014
ILC157-MOC186-042210-
/O.CAN.KLSX.SV.W.0135.000000T0000Z-140604T2215Z/
RANDOLPH IL-STE. GENEVIEVE MO-
500 PM CDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STE. GENEVIEVE AND
SOUTHERN RANDOLPH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 800 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3795 9023 3806 9006 3793 8962 3785 8980
3788 8980 3790 8984 3787 8990 3787 8994
3782 8999 3772 9007
TIME...MOT...LOC 2200Z 304DEG 28KT 3786 8990
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:51 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 4, 2:51 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 251 PM CDT Wed Jun 4 2014 .SHORT TERM: (Through Late Tonight) Issued at 211 PM CDT Wed Jun 4 2014 A synoptic cold front was located across central/southern MO into southern IL at 19z this afternoon. Scattered thunderstorms have developed near and south of the boundary within a moist and unstable air mass. 0-6 km shear values of 40-60 kts are sufficient for supercells, and any storms near the cold front will need to be closely monitored for tornadic potential because of locally enhanced vorticity invof the frontal zone. A thunderstorm complex may eventually evolve late this afternoon or early this evening across parts of southern MO/IL. The severe weather threat across the LSX CWA should end early tonight, but scattered thunderstorms remain possible through the overnight hours across the southern CWA. Kanofsky .LONG TERM: (Thursday through Next Wednesday) Issued at 211 PM CDT Wed Jun 4 2014 A surface high pressure center shifting into the western Great Lakes will nudge the boundary farther southward tonight and tomorrow. This boundary then meanders across the region and provides a focus for SHRA/TSRA as multiple mid/upper features interact with the boundary over the next several days. Expect temperatures to be generally cooler over the next few days (highs in the mid 70s to lower 80s) in comparison to the recent warmer weather. The first mid/upper feature is an elongated trough moving through the northern plains which will provide some large-scale lift on Thu aftn/eve. Some models also show a southern stream vort max moving through NE/MO during this time, but the sudden appearance of this feature suggests convective feedback. With the surface boundary forecast to be across southwestern MO by 18z, convection should be initially limited to the southwestern part of the CWA during the afternoon hours, although it is possible that remnants from an overnight convective complex could move into the northwestern CWA. Once the boundary lifts northeastward as a warm front on Thu night and a nocturnal LLJ begins to impinge on the H85 front, scattered convection should spread across most of the CWA during the evening hours. Another shortwave then approaches MO/IL on Fri night and Sat. Moisture convergence on the nose of the LLJ should support convection on late Fri night and Sat morning. Some models also depict a wave on the boundary which develops into a closed surface low, and this may provide additional support for precipitation on Sat. Model solutions depict yet another shortwave approaching the area from the northwest on Sun night/Mon, however model variability increases after early next week. Gridded PoPs in the 20-35% range are near the climatological average for this time of year, therefore the higher PoP values were reserved for time periods with identifiable synoptic features. Kanofsky && .AVIATION: (For the 18z TAFs through 18z Thursday Afternoon) Issued at 103 PM CDT Wed Jun 4 2014 Cold front has moved south through all of the TAF sites at this point. Expect redevelopment of thunderstorms to stay south of the terminals this afternoon. There could also be some MVFR ceilings to the north of the front, though confidence is not high enough to include them in the TAFS. Main issue will be that I expect either low MVFR or IFR ceilings to move into the area after 06Z tonight and linger over the area through mid morning Saturday. Have included them in all of the TAF sites. Specifics for KSTL: Expect low ceilings to develop at the TAF site late tonight. There is some possibility that they will fall into the IFR category, but for now think that they will stay MVFR. Will show only slow clearing tomorrow. Britt && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 4, 3:29 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 329 PM CDT WED JUN 4 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 329 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH EARLY TONIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS HOWEVER ISOLATED TORNADOES ARE ALSO POSSIBLE. SCATTERED THUNDERSTORMS MAY CONTINUE OVERNIGHT ACROSS PARTS OF SOUTHERN MISSOURI HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSOURI ON THURSDAY AND THURSDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR STORM DAMAGE TO THE NATIONAL WEATHER SERVICE. KANOFSKY
In the hours before
Local storm report, Jun 4, 3:59 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 1 N OLYMPIAN VILLAGE 38.15N 90.46W
06/04/2014 E0.25 INCH JEFFERSON MO AMATEUR RADIO
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:27 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 63 min |
| Jun 3, 11:14 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 61 min |
| Jun 3, 11:28 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 47 min |
| Jun 4, 12:08 AM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 25 min |
| Jun 4, 1:52 AM CDT | Areal Flood Advisory | LSX | Adams, Brown, Pike | 7 hr |
| Jun 4, 3:26 AM CDT | Flash Flood Warning | LSX | Adams, Brown | 6 hr |
| Jun 4, 4:23 AM CDT | Flash Flood Warning | LSX | Adams, Pike | 6 hr |
| Jun 4, 9:23 AM CDT | Areal Flood Warning | LSX | Adams, Brown, Pike | 12 hr |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 4 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 3 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 4 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Calhoun | 5 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Calhoun | 5 days |
| Jun 4, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 42 min |
| Jun 3, 9:19 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 41 min |
| Jun 3, 9:46 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 59 min |
| Jun 3, 9:57 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 33 min |
| Jun 3, 10:40 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 65 min |
| Jun 3, 11:48 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 4, 12:52 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 4, 1:27 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 48 min |
| Jun 4, 2:41 AM CDT | River Flood Warning | LSX | Marion | 70 hr |
| Jun 4, 3:54 AM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau, Osage | 51 min |
| Jun 4, 3:57 AM CDT | River Flood Warning | LSX | Marion | 48 hr |
| Jun 4, 4:12 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 48 min |
| Jun 4, 4:44 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Montgomery, Osage | 46 min |
| Jun 4, 6:21 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 39 min |
| Jun 4, 6:54 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 12 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.